CSN Login
Members Online: 4

using aranesp

Songflower's picture
Songflower
Posts: 632
Joined: Apr 2009

Hi, I am new to your board. I am 57 years old and have serous papillary uterine cancer stage II. Nodes all negative and washings showed adenocarcinoma. I also had endometrioid; I am previous tamoxifen user. I have had surgery, four cycles of carbo/taxol and waiting for #5. I am concerned about the black box warning on aranesp used to increase your blood count. I have taken two shots with good results. Is anyone else using these epoe drugs? They seem to work so well. I have a Gyn/Onc who is very good and she uses it. I am just trying to be informed and an advocate for myself.

Thank you,
Bluebird

lindaprocopio's picture
lindaprocopio
Posts: 2022
Joined: Oct 2008

Aranesp is like Procrit, same derivative? My oncologist took the 'Black Box' warnings (which are just 1 step better than a Drug Recall) seriously, and liked to try blood transfusions and waiting an extra week to see if your body could recover on its own. That always did the trick for me, although it really stretches out how many months it takes to get your 6 rounds of chemo in! But I know that he routinely used these drugs when people really needed to get their chemo rounds close together, and that he used them with people who were being treated for a recurrance because their value outweighs the danger. If you have no kidney problems or other concurrant health risks, your oncologist must believe your risk is acceptable and your cancer treatment protocol aggressive enough that you need this drug, Black Box warning or not. Just be sure you are carefully monitored. I know Deanna had Procit in order to be able to safely get her last round of chemo in. She may be able to tell you more about her oncologist's rationale.

deanna14
Posts: 738
Joined: Oct 2008

I did get 1 injection of Procrit, but didn't realize there was any black box warning. I actually never talked to my physician about it. I went to the chemo center for the blood tests at the end as I was not "due" for exams. The infusion nurses were always very careful to warn me to drink extra fluids and report any swelling to my physician. Which I did... I was told that they could give me a diuretic if I got too uncomfortable or short of breath.
Anyway, I think if you trust your physician to administer chemotherapy that you can probably trust him when it come to prescribing aranesp.
Sorry I am not more help!

Songflower's picture
Songflower
Posts: 632
Joined: Apr 2009

Thanks for your input.

Diane

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network